Coping With Epilepsy Epilepsy Research Program
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 04-13-2014, 11:18 AM
Weaving the Community Fabric
 
Join Date: Oct 2013
Posts: 109
Thanks: 0
Thanked 16 Times in 15 Posts

Smile IF your tics/jerks increase after Meds, is it the Meds or is it your disorder?


If you already had Jerks before starting meds, and then you take meds and after some weeks of taking meds you notice an increate in repetitive wild movements, is it the Meds or is it just your original condition is showing up more?
And if it's the meds, do you tell your doctor and he will stop the meds or what?
Reply With Quote
The Following User Says Thank You to niceguyVZ For This Useful Post:
Janus (02-22-2017)
  #2  
Old 04-13-2014, 12:05 PM
Venerable Voice of CWE
 
Join Date: Apr 2013
Location: British Columbia, Canada
Posts: 2,080
Thanks: 867
Thanked 1,105 Times in 781 Posts
You posted something similar to this a while back and referred to a "movement disorder", and I'd asked what kind of movement disorder you were referring to. Some can be made worse with certain medications, some not and the aggravation of symptoms is due to things like lack of sleep, anxiety, too much or too intense physical activity, etc. If it is related to medication, the dr. won't necessarily stop the medication; he/she might reduce the dose for a while until your body adapts. But it depends on the type of "movement disorder".
Reply With Quote
  #3  
Old 04-13-2014, 12:12 PM
lindsayschu2's Avatar
Esteemed Pillar of the Community
 
Join Date: Dec 2013
Posts: 784
Thanks: 272
Thanked 361 Times in 278 Posts
I can only speak for my own case but two meds increased my jerks--Gabapentin and every time I raised Topamax. I had to go off gabapentin, but the jerking subsided after a few days each time I titrated on Topamax. But my jerks are almost ALWAYS caused by some kind of pharmacological thing--I don't really do it unless there is some medication causing it (or alcohol while on meds, which I've now learned since last week is not something I will ever do again).
Reply With Quote
  #4  
Old 04-13-2014, 03:19 PM
arnie's Avatar
Venerable Voice of CWE
 
Join Date: Jan 2013
Location: The beautiful Pacific Northwest U.S. (in the rain shadow of the Cascades)
Posts: 1,146
Thanks: 484
Thanked 846 Times in 526 Posts
Hi niceguy. Although you can get a lot of good information from this site, and a lot of us here know a lot about epilepsy and meds and such, I think that some of the questions you ask here about your specific condition and circumstances (like the one that starts this thread) should probably be addressed to your neurologist instead of us. I know you are pretty new at this diagnosis and your meds, and I would not want you to follow something that we said, or something that works for us, that might not be the right thing for you. When you're still getting adjusted to medications and getting your medical problems figured out it's probably better not to have too much different information from different sources, especially from people who have varying degrees of experience and knowledge and have never seen you in person. Does that make sense?

Carry on!
__________________
Epilepsy: When Your Brain has a Mind of its Own.
seizuretracker.com
Reply With Quote
The Following 4 Users Say Thank You to arnie For This Useful Post:
Janus (02-22-2017), kirsten (04-14-2014), masterjen (04-13-2014), Penny (04-14-2014)
  #5  
Old 04-13-2014, 10:07 PM
Weaving the Community Fabric
 
Join Date: Oct 2013
Posts: 109
Thanks: 0
Thanked 16 Times in 15 Posts
Originally Posted by lindsayschu2 View Post:
I can only speak for my own case but two meds increased my jerks--Gabapentin and every time I raised Topamax. I had to go off gabapentin, but the jerking subsided after a few days each time I titrated on Topamax. But my jerks are almost ALWAYS caused by some kind of pharmacological thing--I don't really do it unless there is some medication causing it (or alcohol while on meds, which I've now learned since last week is not something I will ever do again).
Thanks. That helps. I took gabapentin long time ago not for seizures or anything but for some nerve problem and i remember it was causing spasms.
Reply With Quote
  #6  
Old 04-13-2014, 10:09 PM
Weaving the Community Fabric
 
Join Date: Oct 2013
Posts: 109
Thanks: 0
Thanked 16 Times in 15 Posts
Originally Posted by arnie View Post:
Hi niceguy. Although you can get a lot of good information from this site, and a lot of us here know a lot about epilepsy and meds and such, I think that some of the questions you ask here about your specific condition and circumstances (like the one that starts this thread) should probably be addressed to your neurologist instead of us. I know you are pretty new at this diagnosis and your meds, and I would not want you to follow something that we said, or something that works for us, that might not be the right thing for you. When you're still getting adjusted to medications and getting your medical problems figured out it's probably better not to have too much different information from different sources, especially from people who have varying degrees of experience and knowledge and have never seen you in person. Does that make sense?

Carry on!
Thanks alot. Yeah i'm working with my doc. Thing is he's busy. but i'll just be patient.
Reply With Quote
  #7  
Old 02-22-2017, 12:23 PM
Janus's Avatar
Esteemed Pillar of the Community
 
Join Date: Sep 2012
Location: Olympia, Washington
Posts: 944
Thanks: 782
Thanked 398 Times in 289 Posts
Yeah. Old thread. Great news. I have "shakes" bad in the right arm. To the point that I sometimes will spill water down my chin when trying drink from a glass. My doc knows I use MMJ for that it helps a ton. He just mentioned L-carnitine. A form of an amino acid that can reduce e side effect from meds. Funny how he mentioned this at the last visit when he told me to take D3 vitamins and calcium every day. That may be him covering his but for liability if these meds are eating my bones. My teeth are already destroyed, can't be repaired. I know that is a side effect sometimes. What can I do? The is it better to just not worry?
__________________
The purpose of life is to live it. People keep getting lost in trying to achieve something great and not living. -Alan Watts
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Myoclonic jerks returning. Meds losing effectiveness ? corsch The Kitchen 6 02-01-2014 06:08 PM
to increase meds or not bazpa The Kitchen 7 06-27-2011 08:41 AM
Meds increase and awesome nurse Loopy Lou The Kitchen 2 08-26-2010 08:04 AM
When is it time to Switch meds or increase dose behlen The Foyer 7 05-22-2010 07:12 PM
Vacation and increase in meds...Yikes! Georgiagirl88 The Kitchen 5 04-04-2008 04:31 PM


All times are GMT -5. The time now is 07:50 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.